Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2021, 6:15 PM MDT for Roosevelt County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 6:15 PM MDT (00:15 UTC)
- Expired
- May 26, 2021, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 82 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WUUS55 KABQ 270015
SVRABQ
NMC041-270100-
/O.NEW.KABQ.SV.W.0109.210527T0015Z-210527T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
615 PM MDT Wed May 26 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southeastern Roosevelt County in east central New Mexico...
* Until 700 PM MDT.
* At 615 PM MDT, a severe thunderstorm was located over Dora, or 15
miles south of Portales, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Portales, Dora, Arch, Pep and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3376 10332 3384 10352 3424 10342 3412 10304
3402 10304
TIME...MOT...LOC 0015Z 209DEG 20KT 3395 10333
HAIL...<.75IN
WIND...60MPH
$$
Guyer3 follow-up statements
962
WWUS55 KABQ 270027
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
627 PM MDT Wed May 26 2021
NMC041-270100-
/O.CON.KABQ.SV.W.0109.000000T0000Z-210527T0100Z/
Roosevelt-
627 PM MDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EAST CENTRAL ROOSEVELT COUNTY...
At 627 PM MDT, a severe thunderstorm was located near Arch, or 7
miles southeast of Portales, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Portales, Dora, Arch and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3383 10324 3396 10349 3424 10342 3412 10304
3402 10304
TIME...MOT...LOC 0027Z 204DEG 30KT 3411 10326
HAIL...<.75IN
WIND...60MPH
$$
Guyer768
WWUS55 KABQ 270042
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
642 PM MDT Wed May 26 2021
NMC041-270100-
/O.CON.KABQ.SV.W.0109.000000T0000Z-210527T0100Z/
Roosevelt-
642 PM MDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EAST CENTRAL ROOSEVELT COUNTY...
At 642 PM MDT, a severe thunderstorm was located near Arch, or 15
miles east of Portales, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Arch and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3388 10319 3394 10330 3419 10325 3412 10304
3402 10304
TIME...MOT...LOC 0042Z 224DEG 22KT 3413 10308
HAIL...0.75IN
WIND...60MPH
$$
Guyer608
WWUS55 KABQ 270051
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
651 PM MDT Wed May 26 2021
NMC041-270100-
/O.EXP.KABQ.SV.W.0109.000000T0000Z-210527T0100Z/
Roosevelt-
651 PM MDT Wed May 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROOSEVELT COUNTY
WILL EXPIRE AT 700 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3388 10319 3394 10330 3419 10325 3412 10304
3402 10304
TIME...MOT...LOC 0050Z 209DEG 20KT 3417 10305
$$
GuyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:17 PM MDT, 58 minutes earlier.
Area forecast discussion, May 26, 5:17 PM MDT, 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 517 PM MDT Wed May 26 2021 .AVIATION... 00Z TAF CYCLE Stream of mid to high level clouds over NM at 23Z will gradually clear from west to east during the next 24 hrs. Dryline stretched from east of KROW through KCVN and ne into TX where isold strong to svr tstms with large hail and wind gusts to 50 kts are possible through 03Z. Dryline to push wwd thereafter to approximately a KROW- KTCC line by 27/10Z with potential for MVFR cigs along and east of the line but with conditions improving by 27/16Z. Tstms to develop along the ern NM/TX border aft 27/20Z then become more nmrs along a sfc boundary sagging into ne NM aft 27/23Z. && .PREV DISCUSSION...302 PM MDT Wed May 26 2021... .SYNOPSIS... An increasingly active weather pattern is in store through the holiday weekend as a storm system approaches slowly from the west. Moisture sloshing around along the Texas and New Mexico border will shift farther west each day and help set the stage for increasing coverage of showers and thunderstorms. There is a marginal risk for severe thunderstorms across all of eastern NM Friday and potentially again Saturday. The most active period is expected Sunday and Monday with widespread showers and storms from the central mountain chain eastward across the plains. Western NM will unfortunately remain dry and warm through early next week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... As seen on satellite imagery, mid to high level clouds continue to stream in across western and central New Mexico thanks to a Pacific trough. Southwest flow has strengthened today, but winds have largely been suppressed so far across much of the forecast area (with the exception of the northeast) due to the cloud cover. Meanwhile, the dryline is extending from southeast New Mexico into the Texas panhandle. Even with MLCAPE approaching 1000+ J/kg, LI's in the -3 to -4 C range, steep mid-level lapse rates, and 0-6 km bulk shear approaching 30 kts, weak forcing and a moderate cap has kept any convection at bay this afternoon. Short term models have been struggling with the timing and placement of any convection through the evening, with the HRRR and HREF both showing the possibility for some discrete to semi-discrete cells sometime between 23-06z across far eastern Curry and Roosevelt counties. Models show some clearing in mid to high clouds across western New Mexico overnight, so lowered minT's in this area. Further clearing is expecting on Thursday across the state. By late Thursday afternoon, an upper-level trough will interact with a backdoor cold front across northeast NM to produce showers and thunderstorms and possibly further west along the NM/CO border. LONG TERM...(FRIDAY THROUGH TUESDAY)... Friday will begin an extended stretch of very active weather as we head into the Memorial Day holiday weekend. A convectively-aided back door cold front is expected to shift southwest across eastern NM Thursday night and allow moisture to deepen westward to the central mt chain Friday. Meanwhile, a weak shortwave trough with a 50-60 kt speed max will eject eastward thru central NM and assist with ascent and veering wind profiles with bulk shear values near 40 kt over eastern NM. There will be abundant moisture and instability available over the region however there are big differences btwn the NAM and GFS bufr profiles with regard to capping. The 12Z NAM has a stronger stable layer across the east in the wake of a convective cluster from Thursday night with only isold storms into Friday night. The GFS and ECMWF show convective initiation on the Sangre de Cristo Mts Friday afternoon shifting southeast thru the plains Friday night. SPC still shows a large marginal risk over eastern NM and the latest NBM PoPs certainly reflect the more favorable wetter solution. The pattern is progged to become significantly more active Saturday as an upper level wave approaches from the west and develops into a weak closed circulation over southern AZ thru Sunday. This pattern will assist larger-scale ascent across central and eastern NM with daily rounds of convection forcing moist outflows westward with each passing day. PoPs continue trending upward Saturday thru Monday with much needed moderate to locally heavy precip along and east of the central mt chain. The threat for strong to severe storms continues as well with abundant moisture, instability, and lift over the area. The overall synoptic pattern evolves into a northwest or northerly flow regime Tuesday and Wednesday with at least scattered storms, however model agreement deteriorates after Memorial Day. 31/Guyer && .FIRE WEATHER... Locally critical fire weather conditions will continue through the early evening hours across portions of northeast New Mexico, before southwest winds subside. Dry conditions continue tomorrow, although with not as many hours of single digit relative humidity as today (between 4-14 hours). Showers and thunderstorms will focus across northeast New Mexico tomorrow, along and behind a backdoor cold front. The dryline will still be sloshing moisture back and forth across the NM/TX border each day with better chances for afternoon showers and thunderstorms Friday through early next week with excellent overnight humidity recoveries. The dryline may make it as far west as the central mountain chain at least by Tuesday. It looks to remain active with daily rounds of showers and thunderstorms through at least mid-week next week as a Pacific storm system arrives from the west. 31 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 26, 3:05 AM MDT, 15 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 305 AM MDT Wed May 26 2021 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 305 AM MDT Wed May 26 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe thunderstorms this afternoon and evening near the Texas state line. This includes Curry, Roosevelt and eastern Quay Counties. Large hail, damaging winds, cloud to ground lightning strikes and an isolated tornado are all possible with the strongest storms. Breezy to windy conditions will be felt this afternoon and evening in the northeast, where southwest winds of 25 to 35 mph and gusts to 45 mph are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Weak disturbances and their back door cold fronts, aided by outflows from thunderstorms, will bring increasing chances for widespread showers and thunderstorms late this week into next week. Friday, and Sunday through the middle of next week look to be days with the greatest chances of severe weather. Large hail and and damaging winds will be the greatest threat, but we cannot rule out an isolated tornado as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 40
In the hours before
Special weather statement, May 26, 4:07 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
407 PM MDT Wed May 26 2021
NMZ236-262230-
Roosevelt County-
407 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY
UNTIL 430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Milnesand, or 27 miles west of Morton, moving
northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lingo.
&&
LAT...LON 3361 10322 3367 10334 3385 10329 3379 10305
3378 10305
TIME...MOT...LOC 2206Z 210DEG 22KT 3371 10324
GuyerSpecial weather statement, May 26, 4:20 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
420 PM MDT Wed May 26 2021
NMZ235-236-262245-
Roosevelt County-Curry County-
420 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES UNTIL 445 PM MDT...
At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Arch, or 11 miles northeast of Portales, moving
northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Roosevelt and southeastern Curry Counties.
&&
LAT...LON 3415 10315 3421 10326 3436 10320 3435 10304
3426 10304
TIME...MOT...LOC 2219Z 203DEG 18KT 3425 10317
GuyerSpecial weather statement, May 26, 5:11 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
511 PM MDT Wed May 26 2021
NMZ238-240-262345-
Chaves County Plains-Southwest Chaves County-
511 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 545
PM MDT...
At 509 PM MDT, Doppler radar was tracking an area of showers with a
strong outflow boundary along a line extending from 24 miles
southeast of Tinnie to 11 miles north of Loco Hills. Movement was
northeast at 50 mph.
Wind gusts up to 55 mph will be possible with this boundary.
Locations impacted include...
Roswell, Dexter, Hagerman, Lake Arthur, Bottomless Lakes State Park,
Greenfield, Roswell Correctional Facility and Midway.
This includes the following highways...
Highway 285 between Mile Markers 79 and 104.
Highway 380 between Mile Markers 156 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3351 10489 3330 10377 3297 10377 3297 10475
3295 10490
TIME...MOT...LOC 2309Z 228DEG 42KT 3314 10491 3297 10406
GuyerLocal storm report, May 26, 5:47 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 4 SSE ROSWELL 33.32N 104.50W
05/26/2021 M59 MPH CHAVES NM ASOS
KROW ASOS.
&&
EVENT NUMBER ABQ202102297
99Local storm report, May 26, 5:52 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 N ROSWELL 33.39N 104.53W
05/26/2021 M75 MPH CHAVES NM AMATEUR RADIO
2ND AND UNION SUSTAINED WINDS OF 65 MPH MEASURED WITH
HAND HELD ANEMOMETER
&&
EVENT NUMBER ABQ202102298
DAKLocal storm report, May 26, 5:53 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 N ROSWELL 33.39N 104.53W
05/26/2021 M65 MPH CHAVES NM AMATEUR RADIO
2ND AND UNION SUSTAINED WINDS OF 65 MPH MEASURED WITH
HAND HELD ANEMOMETER
&&
CORRECTED EVENT
EVENT NUMBER ABQ202102298
DAKThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:31 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| May 26, 6:33 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 27 min |
| May 26, 6:40 PM MDT | Special Weather Statement | ABQ | 35 min | |
| May 26, 7:15 PM MDT | Special Weather Statement | ABQ | Roosevelt | 15 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.